Last updated on November 28th, 2022 at 11:42 am
Will Wellbutrin headaches go away? Fortunately, this side effect will lessen over time. Check out our article to learn more about the subject…
Wellbutrin, also known as bupropion is a pharmaceutical drug given to patients who are facing depression or major panic and depressive attacks.
In terms of side effects, the headaches caused by Wellbutrin are known to be quite severe but also gradually lessen in intensity as you continue to take the medication.
Thanks to this, the headaches may not completely go away but they will become much more bearable over time while your body is getting used to the drug. That being said, if they don’t go away, it is best to consult with your doctor.
This will allow you to understand if it is compatible and the right substance for you to consume.
Does Wellbutrin give you headaches?
While it is not a sure shot case, Wellbutrin is known to cause headaches in many cases where it is administered. These headaches can range in severity depending on the individual reaction a person has to the drug but will often be bearable to an extent.
Headaches can get worse if the drug is interacting with other medications in your system which is known to cause various unique side effects.
Do headaches from Wellbutrin go away?
While the headaches caused by Wellbutrin are often quite normal and can be treated with additional medications, a less common side effect is severe headaches.
These are often hard to deal with and can make the medication difficult to continue.
Thankfully, the medicine’s headaches are known to wean off over time and reduce in intensity. This is thanks to the ability of your body to adjust to the chemicals and be able to avail the benefits without the harsh side effects.
In most cases, headaches will cease in intensity within 1-2 weeks of the first dosage. However, if this doesn’t happen, be sure to contact your doctor to make sure that the medicine is compatible with your body.
How long do Wellbutrin side effects last?
Wellbutrin side effects such as headaches, nausea, vomiting, etc. last for anywhere between a few days to multiple weeks. The exact amount of time is dependent on the person taking the medications and their body’s ability to adjust to the medication.
Along with this, if you are taking any other medications along with Wellbutrin, there is a possibility that the chemicals may interact and lead to prolonged side effects.
That being said, in case you are facing side effects for more than 3 weeks, it is advisable to consult with your doctor or a medical professional. This is to ensure that the side effects are normal and not caused by some other correlated reasons such as other medications.
What are some Wellbutrin withdrawal symptoms?
Similar to many other medications and drugs, suddenly stopping Wellbutrin can also lead to multiple withdrawal symptoms. These are caused due to the body adjusting to a regular dosage of the medication and when it is taken away, being unable to function in the normal manner without it.
Some of the most common Wellbutrin withdrawal symptoms are:
- Excessive sweating
- Restlessness in hands and feet
- Numbness/Pins & needles in the extremities of your body
- Difficulties in sleeping
- Loss of appetite or sudden loss in weight
- Upset stomach which is often diarrhea
To avoid these withdrawal symptoms, you should always ween off of the medication instead of suddenly putting a stop to it.
The best way to do this is by reducing your Wellbutrin intake over a span of 2-3 weeks. This is enough time to make sure your body can aptly adjust to functioning without the medication in your system.
What are the signs Wellbutrin is working?
Being an anti-depressant, the most prominent sign that Wellbutrin is working is the development of a more positive and energetic attitude.
Essentially, the medication works to reduce issues such as anxiety so you can be sure it is working if you have a clearer and more calm mind.
That being said, some side effects such as headaches, nausea, diarrhea, vomiting, etc. can also indicate that the medication is flowing through your body.
Does Wellbutrin have long-term side effects?
While Wellbutrin is linked with a plethora of side effects such as severe headaches and even allergic reactions, it is not known to leave long-term side effects.
Specifically, most issues such as severe headaches are known to subside within a few weeks and will be more or less unnoticeable by the time your body is accustomed to the medication. That being said, some people have reported facing side effects such as headaches for longer periods of time at which point it is important to show a medical professional.
This is because it can sometimes lead to larger issues such as anxiety disorders or increased blood pressure. In such cases, you should stop taking the medication and switch to something else.
List some Wellbutrin side effects
Being one of the more common medications given for issues related to extreme anxiety and depression, the side effects of Wellbutrin are well-known and researched. Specifically, due to the medication being quite strong, it is known to cause a plethora of side effects due to which you should always consult with your doctor throughout taking it.
Here is a list of some of the most common side effects you can get from taking Wellbutrin:
- Normal – Severe headaches
- Loss of appetite
- Difficulty sleeping regularly
- Increased blood pressure
- Excessive anxiety or increase in stress
- Restlessness and fidgeting
- Difficulty focusing
FAQ relating to headaches and Wellbutrin:
With Wellbutrin being such an important medication for people facing severe depression or extreme anxiety, it is important to know all about what it does to your body. Specifically, things such as its effects on your mind and how it interacts with other medications are questions that need to be answered.
To make sure that you know all about it, there are various questions that people have asked in relation to Wellbutrin and its side effects. Most importantly, headaches of ranging severity are something that are noted as a common side effect.
Although, depending on the individual person, their experience with this medicine, and many other factors, you may or may not face such symptoms. In case you don’t have any symptoms at all but are also not getting any benefits, it is still advisable to contact a doctor.
How long does it take for side effects to go away on Wellbutrin?
The time it takes for Wellbutrin’s side effects to go away is completely dependent on the amount you are taking and how comfortable your body is with the medication.
If it is your first time taking Wellbutrin and you are ingesting it in large amounts, your body may face severe effects for up to 3 weeks. That being said, some people can also get over all side effects within the span of a week.
Whatever the case is, you should keep your doctor informed if there are any intense issues. So, you can make sure that the medication is working as it is supposed to. For example, if you are facing worse anxiety after taking Wellbutrin, it is advisable to stop taking the medication immediately.
How long does it take to adjust to Wellbutrin?
The amount of time it takes to adjust to Wellbutrin is different depending on each person. While some people can adjust to the medication within a few days, it can also take months for others to do the same.
However, no matter how long it takes, adjusting to the medication is an important part of being able to truly reap the benefits that it provides. If your body is unable to adjust fast enough, the side effects of this medication may end up outweighing the benefits.
For example, if you are facing severe depression and end up having to deal with continuous headaches due to this medicine. In this case, it is probably better to look for an alternative that will not cause you pain.
That being said, a good way to adjust to the medicine quickly is to take it in small amounts first and gradually move up to the highest amount needed.
While this is up to your doctor, it is a great way for your body to slowly build up an understanding of the medication before it is throughout your system. A suggested period of time for weening on to this medicine is approximately 2 weeks.
Are Wellbutrin side effects permanent?
In most cases, Wellbutrin side effects are not permanent and will go away within a few days or weeks. For example, issues such as diarrhea are known to resolve within 1 week of starting the medication and similarly, most people will get accustomed to the medication completely.
That being said, there are also various side effects that can linger for extended periods in some people. One of the most prominent and severe is increased anxiety and blood pressure which have often been linked to the medication.
This should be noted immediately, and the medication should be stopped as it can cause permanent effects if you don’t react quickly.